I have been taking 60 mg. Cymbalta for approx. two years. I just recently found out I was pregnant. I am six weeks along. Of course I wanted to get off from the drug as quickly as possible, but also do it is safely for both me and my baby. I have been slowly weaning myself off from the drug for about a week now. I started out only being able to go 34 hours without taking a pill but I am already up to almost 60 hours. My question is how long will this take for my withdrawal symptoms to start to fade? I have already noticed they come much slower, but the seem to kick in pretty quick when they do come on. I have dizziness, fogginess, vertigo, shortness of breath, and a general detached feeling. It goes from tolerable to bad pretty quick. My doctor was not much help. She only told me to get off from the drug by doing it slowly. I just want to be done with this, but I want to do it right. Any help or info would be so appreciated
16 Jun 2012
Have you spoken to your dr. about how to withdraw from this medication safely? Cymbalta is Very hard to get off of due to the horrible side effects & you have this medication built up.
I would definately talk to your dr. as they may be able to give you another drug to wean you off the Cymbalta. I wish you luck & congratulations on your pregnancy. Kathy
17 Jun 2012
It is best to taper from this medication slowly overtime. I recommend reducing to 30mgs a day for two weeks. This means getting a script for the 30mg capsules. If the doctor is unwilling to do this then take the 60 mg pill every other day for two weeks. At the end of the two weeks go to every other day if using the 30mg pills or every three days if using the 60mg pills for another two weeks. At this point you should be able to stop without much trouble. You may have some diarrhea, headache and what are called brain zaps for another couple of weeks but shouldn't be too bad.
The way you are presently doing it, by waiting as long as you can to take a pill, is only making your body have a yo-yo effect; medicated for awhile then nothing for awhile. It is better to gradually reduce the concentration evenly.
17 Jun 2012
My daughter just had her first baby last Sunday! She also takes Cymbalta!! Her doctor told her that the benefits outweigh the risks and they kept her on the Cymbalta but cut her dose down from 90mg to 60mg. Like I said her baby was born last Sunday... they were BOTH to be discharged from the hospital last Tuesday morning... well... on Monday evening they told her that her baby was in withdrawal from the Cymbalta!! they had to keep him and they told her that they may have to transfer him to another hospital and that he may have to stay there for weeks!!! They started him on meds for his withdrawal symptoms and thank God... he is doing great and they didn't have to transfer him! They moved him to the Pediatric Unit of the Hospital that he was born in and he will be released either Tuesday or Wednesday of this coming week!! I am telling you this because no matter how bad the withdrawal is for you...
IT IS GOING TO BE MUCH MORE WORSE FOR YOUR BABY!! so please do what you have to do to get off of this drug as fast as you can!! I know that this isn't much help for you as far as your withdrawal goes but I just wanted to let you know what happens to newborns who's moms take this drug... My daughter was told that it was safe to take it in smaller doses and her baby is suffering because of it... I wish you luck and God Bless you and your baby!! :)
17 Jun 2012
The Dr's advice was accurate, although it sounds a bit frigid. Find another Doc right away, one who will help you get off this horrid stuff the right way, with time and sometimes with the aid of other meds. Doing it yourself like this will continue to cause grimness, this drug must be handled properly. Hope this helps.
12 Aug 2014
Will you please elaborate on a general detached feeling? What do you mean? I know your post is over 2 years old, but I am currently 6 weeks pregnant and I have noticed that going from 60mg to 30mg Cymbalta is miserable!!! I hate brain zaps and worse of all, I started weaning myself off the 30 mg, which was incredibly stupid and I only lasted 36 hours, hopefully I can take 30 mg daily and my psychiatrist will be ok with it
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on cymbalta for two years. When I qui smoking June8th the Doctor added wellbutrin. Icame down from the cymbalta without planning it from ...
2 answers • 21 Sep 2010
... bed before afternoon because of extreme tiredness. I have been taking the drug for years and have tried reducing it slowly. I can't do it. ...
2 answers • 28 Nov 2011
... really bad dreams on about day 2 of being off of it, so i have remained on it for 4 or 5 years now. But now I'm anemic and it seems others ...
1 answer • 21 Jan 2013
Hi, I'm a paraplegia in my 40s and was on zetia for about 2 months to help with some cholesterol issues. Over time, I developed neuropathy type ...
1 answer • 16 Jul 2014
I am in day 9 of withdrawal from 30 mg of Cymbalta. I only took it for 10 days Quit because of horrible side effects I thought I was thru the worst ...
2 answers • 8 Dec 2014